BIROn - Birkbeck Institutional Research Online

    Irreducibility of the Tutte polynomial of an embedded graph

    Ellis-Monaghan, J. and Goodall, A. and Moffatt, I. and Noble, Steven and Vena, L. (2022) Irreducibility of the Tutte polynomial of an embedded graph. Algebraic Combinatorics 5 (6), pp. 1337-1351. ISSN 2589-5486.

    [img]
    Preview
    Text
    48836a.pdf - Published Version of Record
    Available under License Creative Commons Attribution.

    Download (833kB) | Preview

    Abstract

    We prove that the ribbon graph polynomial of a graph embedded in an orientable surface is irreducible if and only if the embedded graph is neither the disjoint union nor the join of embedded graphs. This result is analogous to the fact that the Tutte polynomial of a graph is irreducible if and only if the graph is connected and non-separable.

    Metadata

    Item Type: Article
    Keyword(s) / Subject(s): Bollobás–Riordan polynomial, delta-matroid, irreducible, ribbon graph, ribbon graph polynomial, separable, Tutte polynomial
    School: School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Steven Noble
    Date Deposited: 03 Jan 2023 07:01
    Last Modified: 03 Jan 2023 07:40
    URI: https://eprints.bbk.ac.uk/id/eprint/48836

    Statistics

    Activity Overview
    6 month trend
    16Downloads
    6 month trend
    39Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item